Some remarks on the Jacobian question

Abhyankar, Shreeram S. ; Van Der Put, Marius ; Heinzer, William ; Sathaye, Avinash (1994) Some remarks on the Jacobian question Proceedings of the Indian Academy of Sciences - Mathematical Sciences, 104 (3). pp. 515-542. ISSN 0253-4142

PDF - Publisher Version

Official URL:

Related URL:


This revised version of Abhyankar's old lecture notes contains the original proof of the Galois case of then-variable Jacobian problem. They also contain proofs for some cases of the 2-variable Jacobian, including the two characteristic pairs case. In addition, proofs of some of the well-known formulas enunciated by Abhyankar are actually written down. These include the Taylor Resultant Formula and the Semigroup Conductor formula for plane curves. The notes are also meant to provide inspiration for applying the expansion theoretic techniques to the Jacobian problem.

Item Type:Article
Source:Copyright of this article belongs to Indian Academy of Sciences.
Keywords:Plane Curves; Jacobian; Automorphism; Newton-puiseux Expansion
ID Code:101
Deposited On:17 Sep 2010 06:50
Last Modified:16 May 2016 11:22

Repository Staff Only: item control page